Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 23, 2014, 12:24:06 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639859
  • Total Topics: 48575
  • Online Today: 215
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 177
Total: 183

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: A Light Bulb Went Off Above My Head...Maybe...  (Read 1693 times)

0 Members and 1 Guest are viewing this topic.

Offline Maestro

  • Member
  • Posts: 225
A Light Bulb Went Off Above My Head...Maybe...
« on: February 22, 2007, 09:59:04 PM »
I was thinking about why my Uncle my have never seen the dramatic rise in CD4 I see with the people on these forums after being on HAART for so long.  I just read in a post about the effects doing drugs could have on CD4 count...

SO...I am wondering if 7 years of oxycontin can have an effect on CD4.  This could be countering all the efforts of his HAART meds.  I'd love to find some more info on this.  The only thing he is more scared of than losing his opiates is dying...Maybe that can open his eyes...

M

Offline Miss Philicia

  • Member
  • Posts: 24,112
  • celebrity poster, faker & poser
Re: A Light Bulb Went Off Above My Head...Maybe...
« Reply #1 on: February 22, 2007, 10:13:49 PM »
Well, it's an opiate but as a prescription it wasn't cut with nasty stuff like street heroin is -- so in that manner it's safer.  But the body effects of slowing down metabolism, etc. I don't know what that would do.  I can't see it affecting adversely the absorption of his HIV medication, AS LONG AS HE ADHERED to his schedule while in a drug stupor.  That's the biggest danger of drug use, skipping doses of medication.  That and partying in clubs and dancing can dehydrate you if you are not careful.

Generally the more dangerous drugs for HIV progression are amphetamines from what I've read, not the downers like what he is taking.
"Iíve slept with enough men to know that Iím not gay"

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: A Light Bulb Went Off Above My Head...Maybe...
« Reply #2 on: February 22, 2007, 10:37:05 PM »
Oddly, I have not found any correlation with depressants and HIV progression, with the notable exception of chronic alcohol damage to the liver.

"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: A Light Bulb Went Off Above My Head...Maybe...
« Reply #3 on: February 23, 2007, 11:35:59 AM »
Hi M,

Just wondering, did you see the responses to your other thread on this subject? Moffie has given you some valuable advice.

http://forums.poz.com/index.php?topic=9416.0

I use codeine on a daily basis for several different reasons. (diarrhea control as well as pain control) I do not consider myself an addict - my use is strictly controlled (by me). My CD4s only suffer when I am forced to do without the codeine due to the knee-jerk response from some doctors.

I have also not been able to find ANY correlation between opiate use and hiv progression or negative effects on CD4 counts. And believe me, I've looked.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.